MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386803
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx1.00in straight bc blood leak out of control plug.It was reported by customer that the blood was leaking from iv catheter once inserted, prior to connection to tubing.Verbatim: rcc received a complaint via email.Incident or problem information ahs mdip reference number (id): (b)(4), date of incident (yyyy-mm-dd): (b)(6) 2025.Type of incident/problem: failure (i.E.While preparing for, in use, after use) level of harm: no apparent harm - reached the patient/person -- inconvenient ahs optional report to cmdsnet (health canada): incident details: iv catheters are supposed to have stopper that does not allow blood flow once iv cathether inserted, prior to connection to tubing.Multiple incidents of stopper not working in this particular lot.Nursing used to not have to compress vein post insertion but now having to revert to practice.Every episode is from this lot number.Who was affected? patient device information device name/description: catheter iv safety non-winged with multiguard 20gax1.00in cathena, manufacturer: becton dickinson canada inc, manufacturer code/model: 386803 serial or lot number: (b)(6), supplier: xxx supplier/catalogue number: 333-386803 is the device retained? yes.
 
Additional Manufacturer Narrative
Our quality engineer inspected the samples submitted for evaluation.The reported issue of blood leaks out of control plug was confirmed upon inspection of the samples.Due to a manufacturing defect, there is potential for a hole in the septum of the cathena 18- and 20-gauge catheters.The hole may result in blood leakage from the septum during insertion.The blood leakage may cause blood exposure or the need for a second iv to be placed.The replacement of the iv may result in a brief delay in therapy which would not be expected to result in an adverse event.Bd has identified root cause and initiated corrective actions to prevent recurrence of this issue.

Brand Name
BD CATHENA 20GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21900945
Report Number2243072-2025-00563
Device Sequence Number4059394
Product Code FOZ
UDI-Device Identifier00382903868032
UDI-Public(01)00382903868032(11)240903(17)270831(10)4247809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386803
Device Lot Number4247809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown